Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Help us improve our website, chatbot and online community
We’d love your help to improve our digital services. It’s important to us that our website, chatbot and online community continue to support and provide information people with arthritis in the right way. We’re excited to be doing research to understand more about what’s working for you and what’s not so we can continue to improve what we’re doing.
You don’t need to be familiar with our digital services or a digital native to take part. The research will take one hour and will be run by a research consultancy SnapOut. Simply fill in the survey below to get involved. Together, we can continue to do more for people living with arthritis.

Fill in this survey to take part

Sorry Im new here. Any thoughts on giving up celecoxib?

NicnacNicnac Posts: 12
edited 30. Apr 2014, 04:37 in Living with Arthritis archive
Hi all. I have had osteoarthritis since I was 22, now 40, due to having Knocknees and too many operations to remember ,to keep me walking. Have been on Celebrex for about 10 years. Recently been diagnosed with fibro and inflammatory by a rheumatologist. Given Nortriptyline and hydroxychloroquine, but since Xmas have put on a stone and half and swell up like a stuffed sausage. Have stopped taking Celebrex in last couple of days, as rheumy says to think about giving it a miss as hydroxychloroquine is helping. Does anyone else have any experience of stopping it? sorry for the waffle. Not used to help as orthopaedics jut pick U up operate and let U get on with it.
Many thanks Nice :roll:

Comments

  • stickywicketstickywicket Posts: 25,968 ✭✭
    edited 30. Nov -1, 00:00
    Hi Nicnac and welcome to the forum. I'm sorry to hear of all your problems but, with luck, the hydroxychloroquine will help a lot.

    I've no experience of nortriptyline but I've taken hydroxychloroquine for many years. I doubt the latter would cause weight gain. You say it began after Christmas. Was that when you began the new meds?

    I don't see why you should have problems as such stopping the celebrex . Celebrex is an anti-inflammatory and shouldn't have any dependency issues. I'd been on anti-inflamms for years before I started on DMARDS and stopping wasn't a problem. However, the difference between us is that my main problem is RA. My OA is a result of it. You started with OA and, although the hydroxy will control the inflammatory arthritis, it won't do much for your OA. However, mixing NSAIDS and DMARDS should only be done under supervision so that will be why your rheumatologist prefers you off the NSAID if possible.

    How has your OA been on the new regime?

    If you're worried about it why not see your GP? He'll be able to talk you through things.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • barbara12barbara12 Posts: 20,777
    edited 30. Nov -1, 00:00
    Hello Nicnac
    Sorry I cant offer any advice, but I do feel for you putting on weight has if things aren't hard enough...welcome to the forum and hopefully others will be along soon..
    Love
    Barbara
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    My rheumatologist prescribed Celebrex and I found it very helpful in reducing my inflammation levels (which were high thanks to an auto-immune arthritis, psoriatic). After a year or so my GP replaced the helpful drug with two, a stomach protector and Naproxen (because that better suited his budget). They didn't suit me, however, and the quality of life declined. A few years on I was then diagnosed with OA in a number of useful joints. :roll:

    Your weight gain could be a side effect of the meds, have you read through their information leaflets? Mind you it is very easy to gain weight when one has mobility issues. My DMARDs are methotrexate and sulphasalazine , and my current NSAID is diclofenac (taken if needed after an omeprazole and breakfast). We negotiate tricky paths and what helps one person may not help another. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • NicnacNicnac Posts: 12
    edited 30. Nov -1, 00:00
    Thanks for your replies. I took the plunge, I have to say I feel awful. but on the upside my legs don't feel quite so much like stuffed sausages, and when they swell up they take half the time to come down which is still hours. The other thing is now you can hear me coming click, click, clack. Hey no wonder my husband is calls me Nic Nac, perhaps it should be Nic Click. Hehe :P Thanks again Nic.
  • stickywicketstickywicket Posts: 25,968 ✭✭
    edited 30. Nov -1, 00:00
    Sorry, but I don't quite understand, nicnac. What plunge have you taken?
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    You can hear me coming, thanks to having bone-on-bone OA in both knees and both ankles; my days of creeping up to surprise people are long gone, yet another of life's little pleasures lost. :) Anti-inflammatories won't replace what's lost, they deal with excess fluid, end of. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • NicnacNicnac Posts: 12
    edited 30. Nov -1, 00:00
    Sorry, I took the plunge and gave up the Celebrex. Sorry for being vague. Nic.
  • stickywicketstickywicket Posts: 25,968 ✭✭
    edited 30. Nov -1, 00:00
    Ah, I see. I was confused because you said you'd already done that in your first post.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
Sign In or Register to comment.